Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I'm a 55 year old woman that has severe restless leg syndrome. (The symptoms were so severe that it was difficult to diagnose) I now take ropinerole (Requip) and it mostly has it under control. However, in my research, I've found that most antidepressants can cause the RLS symptoms to be worse or re-appear even on ropinerole. Is there one that does not cause problems? I have dealt with depression since my twenties, and feel like I'm barely treading water right now. My only other health issues are migraine headaches. I'm sort of a nuerological mess, it appears. There is a great deal of stress in my life that is external, as I have no control over the factors causing the stress. Any help?

Loading...

I am 35, and feel your pain. I too have migraines daily, infact. I take Cymbalta 90mg and Wellbutrin 300 mg, and Topamax 100mg to help prevent the migraines. About 6 months ago I too started having RLS. I could not go to sleep because I could not stop moving my legs at night, the worst feeling ever. I did get some meds from the dr and it works as long as I take them. Nothing else helps!
Reply

Loading...

In reply to farmerswife @ 2009-03-31 12:42:46 - click to read

Hi, I'm a 55 year old woman that has severe restless leg syndrome. (The symptoms were so severe that it was difficult to diagnose) I now take ropinerole (Requip) and it mostly has it under control. However, in my research, I've found that most antidepressants can cause the RLS symptoms to be worse or re-appear even on ropinerole. Is there one that does not cause problems? I have dealt with depression since my twenties, and feel like I'm barely treading water right now. My only other health issues are migraine headaches. I'm sort of a nuerological mess, it appears. There is a great deal of stress in my life that is external, as I have no control over the factors causing the stress. Any help?


i have the same problem. i stopped taking my antidepressant meds which were making my RLS almost 24/7! i also was taking Requip, awhich had reached the point that it was also maling the RLS worse. i asked my doc to refer me to a neurologist to find an antidepressant that would not aggravate the RLS, but he hasn't done so, so i'm on my own. he did prescribe clonozapam to help me sleep and the anxiety. i'm sleeping normally and the RLS is nearly in remission, but i fear i'll go into depression again. i will try to find a doc after the holidays, for sure---i'll be busy enough to not be depressed till then, i hope. i'm 72 yrs old and have been clinically and majorly depressed since my 30's. i've had RLS since the mid - nineties. this post did not help me at all, as i thought it would answer the question==what antidepressant DOES NOT ASGGRAVATE RLS!!!! please answer this question for us!!
Reply

Loading...


I have to agree 100% with Marti. I have suffered with RLS since my teens and am now 63. It has worsened with age and weight gain. (Don't know why I would be surprised by either of these facts.) I have just been through 16 years of caregiving for my husband with Parkinson's Disease and Dementia and his subsequent passing 5 mos. ago. Grieving has been much more difficult than I had anticipated and, as usual, my doctor doubled my antidepressant dosage. In the past, I was prescribed Lexapro and then Wellbutrin was added to that. I found on my own, after researching because my RLS was so much worse, that SSRI's do, in fact, aggravate RLS. When I approached my primary care doctor about this her solution was to switch me to Prozac. Doubling my Prozac dosage has significantly helped my depression but has wreaked havoc with my RLS! My RLS was severe beyone belief before....24/7 in both legs and arms....and it now seems I will have to make the choice between depression and RLS. I take Mirapex (not Requip, although it is in the same drug family) and it is not effective with higher doses of SSRI'S. I also take Clonazepam at night which helps to "knock one out", but I am concerned about drug overload. I saw a Neurologist for years and he was no more help than a primary care physician. I know from my late husband's Neuro that a movement disorder specialist will be better able to treat me. I've just got to take the initiative to find one that will take new patients without a referral. Good luck to you, Marti. I truly do feel your pain in so many ways. Hope we can both find some relief. Oh....and you are correct....the question was never answered as to which antidepressants will NOT aggravate RLS!!!

Reply

Loading...


Anything that does not effect seratonin SHOULDN'T effect your RLS. So, Wellbutrin should be OK, for example.

Reply

Loading...

I would recommend trazodone. It is an atypical antidepressant, not an ssri, and you take it at bedtime as it has hypnotic properties and helps you sleep. My rls has been much improved as a result. I hope this helps someone searching for a solution.
Reply

Loading...


wellbutrin didn't bother my rls until i had been taking it for about a month. then the rls returned and it took me another week to equate it to the wellbutrin...i stopped the wellbutrin and the rls was again controlled by clonopin.
Reply

Loading...


trazodone made my rls worse and it worsened a new symptom/disease i have pgad or more recently it is called rgs or possibly rgd. i have had it since i was about 40 and it has along with the rls worsened over the years. trazodone made it absolutely unbearable.(look it up)...it is even more distressing than rls. i am 71 years old and these two "syndromes" could make one suicidal.
Reply

Loading...

Hello,

I suddenly started with this RLS problem.  Then I checked out this site.  I quit the St. John's wort I had been taking three times a day and the problem has subsided.  I was taking the Research Grade as prescribed.  So, It must be true  that something that affects seratonin which, I believe tamps down dopamine will do this.  It is scary.  As movement disorders from medication can become permanent.  I would stay away from Ldopa or the others that help RLS as they , as far as I can gather from reading about this up dopamine.  Maybe wrong, but experience is the best teacher.

Trying to cope with mild depression and anxiety with upbeat thinking and exercise. 

Once I took Celexa for six years and woke up one morning with my little finger on my right hand moving and it did not stop for days.  I took benedryl  finally and it stopped.  But, needless to say, this scared me big time.  Then I went to St. John's Wort.  Must be careful with that too. 

I quit all meds and am trying my best to get by without.  I know for some this is not easy.

Good Luck To All Of You

 

 

 

Reply

Loading...


thank you so much because the dr gave me trazadone and I have been skeptical
god bless
Reply

Loading...


what is rgd? or rgs, or pgad? Please let me know
Reply

Loading...


I have a very severe problem with insomnia and take a combination of several psychiatric medications in order to sleep each night. One of the sedating medicines I take is trazodone. I find that it DOES NOT give me RLS. I too have experienced bad RLS from a few psychiatric meds and it is miserable.
Reply

Loading...

What happens if you stop cymbalta? It helps?
Reply

Loading...

In my experience Wellbutrin helps
Reply

Loading...

Wellbutrin is the antidepressant of choice for RLS. I can take minimum dose of Effexor.
Reply

Loading...